Is Modafinil Considered A Safe Nootropic?
If you're looking for more information about the safety profile of Modafinil, then you've come to the right place.
Let's take a closer look at Modafinil and see if it's considered a safe Nootropic.
Modafinil And Its Safety Profile
Contrary to popular belief, modafinil is usually considered to be a safe Smart Drug for most people.
It is a stimulating nootropic that has been widely studied and tested to determine its safety profile.
Both in short term and long term studies, no significant side effects were reported.
Studies have shown that modafinil has no addictive potential and can be safely taken for years without any adverse reactions or effects on the body's systems (such as the heart or liver).
It does not cause respiratory suppression or decrease mental alertness like other drugs such as benzodiazepines do (Xanax, Valium etc).
The only people who should not take modafinil are pregnant women or women who are breastfeeding since no studies have been done on pregnant women to determine whether it will harm an unborn baby or a nursing child.
Also it's worth noting that people who suffer from severe cardiovascular diseases such as acute myocardial infarctions (heart attacks) should not take modafinil since it has been shown to increase heart rate in healthy individuals.
Other than that, modafinil is considered safe for most people and it is unlikely you will experience any adverse side effects.
Modafinil And Long-term Safety
Modafinil has a very low incidence of side effects when taken at recommended dosages.
Some users report headaches and stomach discomfort but this can quickly disappear once the body adjusts to the medication.
Side effects are normally mild and temporary and do not prolong beyond two weeks after discontinuation of the drug.
Modafinil has also been reported to cause skin eruptions with prolonged use but further research is required to confirm this finding at this time.
Because modafinil in some instances can be addictive, some users have reported developing a tolerance to it after prolonged intake (over 1 year).
The risk of developing a tolerance to modafinil is the same as that which can take place with any other stimulant such as Adderall or Ritalin.
A few users have also reported that they got worse side effects from modafinil than with other prescription medications such as Ativan or Xanax.
That being said, modafinil users can reduce the occurrence of side effects by lowering the dosage or taking a break from using it for several weeks every few months.
This practice will help avoid developing a tolerance to it as well.
Also, it's worth noting that some people have reported Modafinil to cause nervousness when taken at recommended dosages during the first few weeks.
This sensation usually goes away after a few days or weeks but takes longer to develop in some people than others.
Since the dosage guidelines are based on long-term studies, nausea or nervousness may be more pronounced at higher dosages.
For this reason, it is recommended that if you feel nausea or nervousness after taking modafinil for the first two weeks, you should lower your dosage.
Studies on rodents have shown that modafinil causes changes in neurotransmitters such as glutamate and gamma-aminobutyric acid (GABA).
Another study reported that modafinil causes the release of dopamine, a neurotransmitter associated with pleasure and reward in the brain.
Modafinil does not appear to cause any long-term changes in the levels of these brain chemicals. It has been warned against performing decisions that require a high level of attention under the influence of this medication since it lowers the decision-making capacity of users.
It is recommended to only take modafinil when it is absolutely necessary since overuse could lead to addiction and tolerance.